Title

Skewed Factor Models Using Selection Mechanisms

Document Type

Article

Language

eng

Format of Original

16 p.

Publication Date

3-2016

Publisher

Elsevier

Source Publication

Journal of Multivariate Analysis

Source ISSN

0047-259X

Abstract

Traditional factor models explicitly or implicitly assume that the factors follow a multivariate normal distribution; that is, only moments up to order two are involved. However, it may happen in real data problems that the first two moments cannot explain the factors. Based on this motivation, here we devise three new skewed factor models, the skew-normal, the skew-t, and the generalized skew-normal factor models depending on a selection mechanism on the factors. The ECME algorithms are adopted to estimate related parameters for statistical inference. Monte Carlo simulations validate our new models and we demonstrate the need for skewed factor models using the classic open/closed book exam scores dataset.

Comments

Journal of Multivariate Analysis, Vol. 145 (March 2016): 162-177. DOI.